Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 1, 2015, 3:36 PM MDT for Broadwater County, Gallatin County, Jefferson County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 3:36 PM MDT (21:36 UTC)
- Expired
- Jun 1, 2015, 4:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT
The radar
The Great Falls radar (KTFX), 172 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WUUS55 KTFX 012136 SVRTFX MTC007-031-043-012215- /O.NEW.KTFX.SV.W.0001.150601T2136Z-150601T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 336 PM MDT MON JUN 1 2015 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JEFFERSON COUNTY IN SOUTHWESTERN MONTANA... SOUTHWESTERN BROADWATER COUNTY IN SOUTHWESTERN MONTANA... NORTHWESTERN GALLATIN COUNTY IN SOUTH CENTRAL MONTANA... * UNTIL 415 PM MDT * AT 335 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THREE FORKS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... THREE FORKS...MANHATTAN...TOSTON...WILLOW CREEK...TRIDENT...LOGAN AND MAUDLOW. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE MARKERS 266 AND 290. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4567 11153 4591 11180 4626 11144 4604 11103 TIME...MOT...LOC 2135Z 221DEG 30KT 4584 11160 $$
2 follow-up statements
579
WWUS55 KTFX 012152
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
352 PM MDT MON JUN 1 2015
MTC043-012201-
/O.CAN.KTFX.SV.W.0001.000000T0000Z-150601T2215Z/
JEFFERSON MT-
352 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4567 11153 4600 11164 4626 11144 4604 11103
TIME...MOT...LOC 2151Z 216DEG 31KT 4590 11145
$$
MTC007-031-012215-
/O.CON.KTFX.SV.W.0001.000000T0000Z-150601T2215Z/
BROADWATER MT-GALLATIN MT-
352 PM MDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL BROADWATER AND NORTHWESTERN GALLATIN COUNTIES...
AT 351 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR THREE FORKS...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
THREE FORKS...MANHATTAN...TOSTON...LOGAN...MAUDLOW AND TRIDENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4567 11153 4600 11164 4626 11144 4604 11103
TIME...MOT...LOC 2151Z 216DEG 31KT 4590 11145
$$479
WWUS55 KTFX 012214
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
414 PM MDT MON JUN 1 2015
MTC007-031-012223-
/O.EXP.KTFX.SV.W.0001.000000T0000Z-150601T2215Z/
BROADWATER MT-GALLATIN MT-
414 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROADWATER AND
NORTHWESTERN GALLATIN COUNTIES WILL EXPIRE AT 415 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT
UNTIL 9 PM.
LAT...LON 4567 11153 4600 11164 4626 11144 4604 11103
TIME...MOT...LOC 2212Z 221DEG 30KT 4590 11145
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:37 PM MDT, 59 minutes earlier.
Area forecast discussion, Jun 1, 2:37 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MDT MON JUN 1 2015 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...ACTIVE CONVECTION IS EXPECTED ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. SPC HAS ALREADY ISSUED SEVERE THUNDERSTORM WATCH 246 THROUGH 9 PM MDT WITH SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE WESTERN HALF OF THE FORECAST AREA. IN ADDITION TO LARGE HAIL AND STRONG WINDS, VERY HEAVY RAINFALL IS LIKELY WITH ANY STORMS THAT DEVELOP THROUGH TONIGHT. THE NORTHERN ROCKY MOUNTAIN REGION WILL CONTINUE TO BE INFLUENCED BY AN UPPER LEVEL LOW THAT WILL LINGER OVER THE PACIFIC NORTHWEST THROUGH WEDNESDAY AFTERNOON. AS A RESULT, UNSETTLED WEATHER WILL LIKELY PERSIST THROUGH MUCH OF THE SHORT TERM PERIOD, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AFTER THIS EVENING. TEMPERATURES WILL BE MUCH COOLER TUESDAY BUT SHOULD REBOUND BACK TOWARD SEASONAL AVERAGES ON WEDNESDAY. MPJ WEDNESDAY NIGHT THROUGH SUNDAY...A BROAD UPPER LEVEL TROF OF LOW PRESSURE WILL BE OVER THE WESTERN US WEDNESDAY NIGHT. THE SOUTHERN PORTION OF THIS TROF WILL DEEPEN OVER CALIFORNIA THURSDAY. THE AIRMASS WILL REMAIN RELATIVELY MOIST ALOFT AND EAST TO SOUTHEAST LOW LEVEL FLOW WILL HELP KEEP THE LOWER LEVELS MOIST AS WELL THROUGH THE NIGHT. A SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL APPROACH THE ROCKIES BY EARLY THURSDAY MORNING AND SHOULD PROLONG EVENING SHOWERS INTO THE EARLY MORNING HOURS. THE AIRMASS WILL DRY A BIT THURSDAY NIGHT AND FRIDAY BUT MOISTURE AHEAD OF THE LOW PRESSURE OVER CALIFORNIA WILL BE AFFECTING SOUTHWEST MONTANA. THE AIRMASS WILL BECOME UNSTABLE ESPECIALLY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. THE LOW PRESSURE CENTER OVER CALIFORNIA WILL GRADUALLY MOVE NORTHEAST AND APPROACH SOUTHERN IDAHO BY SUNDAY NIGHT. MOISTURE WILL CONTINUE TO MOVE INTO THE FORECAST AREA AS THIS SYSTEM APPROACHES AND AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. TEMPERATURES WILL BE NEAR NORMALS AS THE PERIOD BEGINS WEDNESDAY NIGHT AND THURSDAY. THE AIRMASS TRENDS WARMER THROUGH THE PERIOD AND TEMPERATURES WILL 10 DEGREES ABOVE NORMALS BY SUNDAY. ZELZER && .AVIATION... UPDATED 1737Z. UPPER LEVEL SHORTWAVE STILL EXPECTED TO MOVE THROUGH SOUTHWEST AND CENTRAL MONTANA BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL FOR LOCAL MVFR CONDITIONS. LARGER HAIL IS ALSO POSSIBLE SOUTH OF A KCTB-KHVR LINE THIS EVENING. AREAS IFR/MVFR CONDITIONS POSSIBLE AFTER MIDNIGHT DUE TO FOG AND LOW CEILINGS. && .PRELIMINARY POINT TEMPS/POPS... GTF 53 59 44 66 / 80 70 40 40 CTB 47 54 40 63 / 100 100 40 30 HLN 51 66 47 69 / 70 70 40 40 BZN 47 68 44 67 / 70 60 50 30 WEY 39 61 36 62 / 60 50 40 30 DLN 46 66 43 65 / 60 60 40 50 HVR 52 61 43 67 / 90 80 40 20 LWT 52 64 44 64 / 90 80 40 40 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Jun 1, 1:59 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
159 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 8 WSW GRANT 44.97N 113.22W
06/01/2015 M57 MPH BEAVERHEAD MT MESONET
57 MPH WIND GUST REPORTED AT THE BRENNER RAWS. TIME OF
EVENT IS ESTIMATED.
&&
BRUSDALocal storm report, Jun 1, 2:10 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
210 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
06/01/2015 M55 MPH BEAVERHEAD MT ASOS
55 MPH WIND GUST AT THE DILLON AIRPORT.
&&
BRUSDASpecial weather statement, Jun 1, 2:15 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 215 PM MDT MON JUN 1 2015 MTZ015-012100- MADISON MT- 215 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL 300 PM MDT... AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF SHERIDAN...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN AND PONY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4515 11242 4540 11245 4578 11205 4560 11177 TIME...MOT...LOC 2014Z 222DEG 31KT 4535 11238
Special weather statement, Jun 1, 2:50 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT MON JUN 1 2015
MTZ015-012130-
MADISON MT-
250 PM MDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY
UNTIL 330 PM MDT...
AT 250 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTH OF ALDER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA CITY...ENNIS AND ALDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHWESTERN MONTANA.
LAT...LON 4500 11220 4500 11230 4503 11234 4509 11234
4509 11243 4511 11246 4549 11191 4529 11167
4498 11219
TIME...MOT...LOC 2049Z 224DEG 28KT 4507 11226Special weather statement, Jun 1, 3:07 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 307 PM MDT MON JUN 1 2015 MTZ015-052-053-055-012145- JEFFERSON MT-BROADWATER MT-MADISON MT-GALLATIN MT- 307 PM MDT MON JUN 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON... NORTHEASTERN MADISON...SOUTH CENTRAL BROADWATER AND NORTHERN GALLATIN COUNTIES UNTIL 345 PM MDT... AT 305 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELGRADE...THREE FORKS...MANHATTAN...HARRISON... AMSTERDAM-CHURCHILL...CHURCH HILL...WILLOW CREEK...TRIDENT...LOGAN... MAUDLOW AND AMSTERDAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN MONTANA. LAT...LON 4561 11177 4585 11194 4618 11123 4581 11091 TIME...MOT...LOC 2106Z 242DEG 38KT 4573 11174
Local storm report, Jun 1, 3:21 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL PONY 45.66N 111.89W
06/01/2015 E0.50 INCH MADISON MT TRAINED SPOTTER
HAIL UP TO A HALF INCH AND WIND GUST 30 TO 40 MPH AS
THE STORM MOVED THROUGH.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:55 PM MDT | Special Weather Statement | TFX | Beaverhead | 50 min |
| Jun 1, 2:15 PM MDT | Special Weather Statement | TFX | Madison | 45 min |
| Jun 1, 2:50 PM MDT | Special Weather Statement | TFX | Madison | 40 min |
| Jun 1, 3:07 PM MDT | Special Weather Statement | TFX | Gallatin | 38 min |
| Jun 1, 3:47 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 28 min |
| Jun 1, 4:13 PM MDT | Special Weather Statement | TFX | Gallatin | 47 min |
| Jun 1, 4:29 PM MDT | Special Weather Statement | TFX | Meagher | 46 min |
| Jun 1, 4:57 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 48 min |
| Jun 1, 5:01 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Meagher | 29 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.